Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

12 months baby with bloated stomach. Had taken vaccine. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 683 Questions
My 12 month old baby is very bloated and her tummy feels hard, she is crying like she is in pain. could this be due to the cows milk we have recently started her with. How can i help her?

she had her mmr, pneumpcoccal, hib, and menicococal c vacinations last thursday
Posted Tue, 18 Dec 2012 in Child Health
Answered by Dr. Taher Kagalwala 50 minutes later

Gassiness is a frequent problem in infants; it can stem from the type of milk the infant consumes, from the incorrect use of a feeding bottle (e.g., if the teat has a very small hole and the baby sucks hard to get the milk, and in the process, it also ingests a lot of air; if the bottle is not tilted properly so that the milk is at the bottom and the baby keeps gulping air, etc.), from infection with certain kinds of bacteria, from excessive crying due to ANY cause (with each episode of crying, the baby will ingest air), etc.

Hence, first you must determine the cause of the gastric discomfort. I would suggest that you a) stop using a bottle to feed the baby; b) pay attention to external causes of crying - consult a pediatrician by phone at least.

Simethicone drops are available freely in the market. If the baby cries a lot, you may give it about 1 ml at that time, and similarly on other occasions as well, as it has no side-effects.

Hope this helps ...

And yes, if you are using cow's milk directly, and not commercially available powdered milk, you can try to revert your baby to his/her previous formula and see if that helps.

Have a good day ahead ...

Dr. Taher

P.S. Make sure there is nothing seriously wrong with your baby ... see his/her doctor soon if he/she does not recover in, say, a week after changing his/her diet and adding simethicone drops to his therapy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor